Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Rash on mouth and nose, Klebsiella positive. Itching. Prescribed Bactrim. Could steroid be worsening condition?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
recently had a nose culture come back positive for klebsiella oxytoca Ihave had an ongoing rash around mouth and nose what does all this mean doctor presribed bactrim was using a steroid for quite some time on my face then was told it could be making matters worse now Im using protopic around each nostril it gets very raw and red goes and comes also is itchy protopic only thing that has helped besides the steroid which I cannot use anymore this started around 2yrs ago and now is progressing to the eye area which looks like a sunburn and gets very itchy
Posted Mon, 24 Sep 2012 in Skin Rash
Answered by Dr. Sudarshan 5 hours later
Hi dear,

Thanks for writing in.

The rash you are describing can be perioral dermatitis.

Its good that you have stopped steroid and started using protopic.

Protopic contains tacrolimus which is nonsteroidal immunomodulator.

It is effective in perioral dermatitis.

Also I would like to know-

Are you on any prescription meds?

Since when you are having this problem ?any other site affected ?

Is it scaly ?Does it increase when out in sun?

Can you upload photos of the affected area .

Photos can help a great way in diagnosing the condition .

You can upload them by using UPLOAD YOUR REPORTS SECTION.

Till then you can continue using protopic .

Take tab zyrtec for itching.

Anticipating your response.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor